Alert archive / Maine / Gale Warnings in 2013
Gale Warning 2, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jan 4, 2013, 3:00 AM EST. It took effect at Jan 4, 2013, 1:00 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2013, 3:00 AM EST (08:00 UTC)
- In effect from
- Jan 4, 2013, 1:00 PM EST
- Expired
- Jan 5, 2013, 12:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
823 WHUS71 KGYX 040800 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 300 AM EST FRI JAN 4 2013 ANZ150-152-154-050000- /O.UPG.KGYX.GL.A.0001.130104T1800Z-130105T1700Z/ /O.NEW.KGYX.GL.W.0002.130104T1800Z-130105T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 300 AM EST FRI JAN 4 2013 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-050000- /O.UPG.KGYX.GL.A.0001.130104T1800Z-130105T1700Z/ /O.NEW.KGYX.SC.Y.0001.130104T1800Z-130105T1700Z/ PENOBSCOT BAY-CASCO BAY- 300 AM EST FRI JAN 4 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
502 WHUS71 KGYX 041931 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 231 PM EST FRI JAN 4 2013 ANZ150-152-154-051045- /O.CON.KGYX.GL.W.0002.000000T0000Z-130105T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 231 PM EST FRI JAN 4 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-051045- /O.CON.KGYX.SC.Y.0001.000000T0000Z-130105T1700Z/ PENOBSCOT BAY-CASCO BAY- 231 PM EST FRI JAN 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
275 WHUS71 KGYX 050754 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 254 AM EST SAT JAN 5 2013 ANZ150-152-154-051700- /O.CON.KGYX.GL.W.0002.000000T0000Z-130105T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 254 AM EST SAT JAN 5 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS... WEST TO NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...4 TO 7 FEET WITH HIGHEST WAVES FURTHEST FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-051700- /O.CON.KGYX.SC.Y.0001.000000T0000Z-130105T1700Z/ PENOBSCOT BAY-CASCO BAY- 254 AM EST SAT JAN 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
559 WHUS71 KGYX 051717 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1217 PM EST SAT JAN 5 2013 ...GUSTY NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON... .THE GALE WARNING EXPIRED AT NOON AND HAS BEEN REPLACED BY A SMALL CRAFT ADVISORY FOR THE OPEN COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE. THE SMALL CRAFT ADVISORY FOR PENOBSCOT BAY HAS BEEN EXTENDED THROUGH THIS AFTERNOON WHILE THE SMALL CRAFT ADVISORY FOR CASCO BAY EXPIRED AT NOON. ANZ150-152-154-052100- /O.EXP.KGYX.GL.W.0002.000000T0000Z-130105T1700Z/ /O.NEW.KGYX.SC.Y.0002.130105T1717Z-130105T2100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1217 PM EST SAT JAN 5 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-052100- /O.EXP.KGYX.SC.Y.0001.000000T0000Z-130105T1700Z/ /O.NEW.KGYX.SC.Y.0002.130105T1717Z-130105T2100Z/ PENOBSCOT BAY- 1217 PM EST SAT JAN 5 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAY HAS EXTENDED A SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ153-051830- /O.EXP.KGYX.SC.Y.0001.000000T0000Z-130105T1700Z/ CASCO BAY- 1217 PM EST SAT JAN 5 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND GUSTS HAVE DROPPED BELOW 25 KNOTS AND SEAS ARE BELOW 5 FEET. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 4, 2:53 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 4, 2:53 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
253 AM EST FRI JAN 4 2013
.SYNOPSIS...
LOW PRESSURE TRACKING TO THE NORTH OF THE AREA TODAY WILL PULL A
WARM FRONT ACROSS THE REGION. A TRAILING COLD FRONT WILL CROSS THE
AREA TONIGHT FOLLOWED BY HIGH PRESSURE AND DRIER AIR FOR SATURDAY.
A WARM FRONT LIFTS NORTH INTO NORTHERN NEW ENGLAND ON SUNDAY AND
SUNDAY NIGHT. HIGH PRESSURE BUILDS OVER THE REGION MONDAY...SHIFTING
OFFSHORE BY MID WEEK...AND ALLOWING FOR A SIGNIFICANT WARMING
TREND. LOW PRESSURE COULD PRODUCE SOME PRECIPITATION LATE NEXT
WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
AT 07Z...A 995 MILLIBAR LOW WAS CENTERED VICINITY OF HUDSON BAY
WITH WARM FRONT EXTENDING SOUTHEAST INTO WESTERN NEW ENGLAND. A
BAND OF CLOUD WAS SPREADING EASTWARD IN ADVANCE OF THIS BOUNDARY
WITH NWS RADAR MOSAIC INDICATING SOME LIGHT RETURN. FOR
TODAY...INCREASING CLOUDS WITH SCATTERED FLURRIES/LIGHT SNOW
SHOWERS WITH APPROACH OF SYSTEM. MODERATING 850 MILLIBAR
TEMPERATURES TODAY SHOULD PRODUCE HIGH TEMPERATURES AT LEAST 10
DEGREES WARMER THEN YESTERDAY.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
THE TRAILING COLD FRONT WILL CROSS THE AREA TONIGHT WITH A FEW
MOUNTAIN SNOW SHOWERS OR SQUALLS WITH AN INCH OR TWO OF
ACCUMULATION IS LIKELY. ELSEWHERE WE SHOULD SEE PASSING CLOUDS
AND SCATTERED FLURRIES WITH ITS PASSAGE. ON SATURDAY...ARRIVAL OF
SURFACE RIDGE SHOULD PUT AN END TO ANY LINGERING SNOW SHOWER
ACTIVITY ACROSS THE MOUNTAINS. LITTLE IF ANY DAYTIME RECOVERY IN
TEMPERATURES ACROSS THE MOUNTAINS/FOOTHILLS WITH STRONG COLD AIR
ADVECTION IN PLACE...AND ONLY A FEW DEGREES OF WARMING ELSEWHERE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
500MB RIDGING BREAKS DOWN SAT NIGHT AND SUN...AS POSITIVELY;Y TILTED
WAVE TRACKS ACROSS THE NERN CONUS. THIS SHOULD ALLOW WARM AIR TO
BEGIN MAKING INROADS INTO NRN NEW ENGLAND....BUT NOT BEFORE SOME
MID-LVL WAA PROVIDES A THREAT FOR SOME LIGHT SN LATE SAT NIGHT
INTO SUN MORNING. AS THE TROUGH AXIS SWINGS THRU SUN NIGHT...COULD
SEE ANOTHER ROUND OF LIGHT PRECIP AS A WEAK SFC COLD FRONT...IN
NAME ONLY...GETS DRAGGED ACROSS THE CWA.
ZONAL FLOW LOOKS TO RETURN ACROSS NRN TIER OF STATES THROUGH ABOUT
MID-WEEK...WITH LARGER SCALE RIDGING DEVELOPING JUST TO THE SOUTH.
THIS WILL PROVIDE A FAIRLY SIGNIFICANT WARMING TREND...WITH HIGHS
PUSHING INTO THE 40S IN MANY SPOTS TUE AND WED...WITH MAINLY DRY
WX. NEXT CHC OF PRECIP LOOKS TO BE NEXT THU OR FRI...AS 00Z GFS
AND EURO ARE ABOUT 24 HOURS ON TIMING THIS SYSTEM. HOWEVER..BOTH
SHOW SFC LOW TRACK TO OUR WEST...AND GIVEN THIS TRACK...P-TYPE
WOULD BE MORE RAIN THAN SNOW.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 23Z SAT/...
TODAY - SAT AM...SCT MVFR IN MTN SNOW SHOWERS.
SAT...NW SFC WINDS GUSTING TO 25 KT.
LONG TERM...MAINLY VFR THROUGH TUE...ALTHOUGH SOME FLIGHT
RESTRICTIONS POSSIBLE IN SN LATE SUN INTO MON MORNING...AND AGAIN
SUN NIGHT. HOWEVER GREATEST THREAT WOULD BE FOR INTERIOR
LOCATIONS...KLEB/KHIE.
&&
.MARINE...
SHORT TERM /THROUGH SATURDAY/...WINDS AND SEAS WILL GRADUALLY INCREASE TODAY
AHEAD OF STRONG COLD FRONT WITH GUSTS TO GALE LIKELY OUTSIDE THE BAYS...AND
STRONG SMALL CRAFT CONDITIONS FOR THE BAYS. HEADLINES UPDATED ACCORDINGLY
TO GALE WARNING FOR OPEN WATERS AND SMALL CRAFT FOR THE BAYS WITH
NEW MARINE PACKAGE.
LONG TERM... WINDS WILL DECREASE SAT NIGHT...AND ARE EXPECTED TO
REMAIN BLO SCA CRITERIA THROUGH TUESDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO NOON EST
SATURDAY FOR ANZ151-153.
GALE WARNING FROM 1 PM THIS AFTERNOON TO NOON EST SATURDAY FOR
ANZ150-152-154.
&&
NEAR TERM...SCHWIBS
SHORT TERM...SCHWIBS
LONG TERM...CEMPAHazardous weather outlook, Jan 3, 3:01 PM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 301 PM EST THU JAN 3 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-042015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 301 PM EST THU JAN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-042015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 301 PM EST THU JAN 3 2013 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:00 AM EST | Small Craft Advisory | GYX | 320 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.